MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT16BN60NGF038N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the trach tube cuff would not inflate.Two lot numbers were reported.No patient injury was reported.The first lot number was previously reported on medwatch number 3012307300-2022-27181.Further details have been requested to determine if there were two items used in this incident or if the first lot number was only faulty on (b)(6) 2022.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.Visual inspection under normal plant lighting and by the unaided eye did not reveal any defects with the two returned devices.Using a syringe, 10 cc of air was inserted into the inflation valve.The cuffs fully inflated.The instruction for use (ifu), states "if the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft".Since both cuffs immediately inflated, actions identified in the ifu were not performed.The devices were leak tested per work instruction.No leaks were detected.The reported problem of the cuffs not inflating could not be confirmed.The devices were allowed to rest for 5 days and retested by inserting 10 cc of air into the inflation valve.The cuffs fully inflated.The investigation did not identify a manufacturing defect with the returned devices.No device problem was found.No corrective actions are planned at this time.The cause of the reported problem could not be determined.A dhr (device history review) was performed and no problems or issues were identified during this dhr review.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15905732
Report Number3012307300-2022-27713
Device Sequence Number5126481
Product Code JOH
UDI-Device Identifier15019517040531
UDI-Public15019517040531
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFT16BN60NGF038N
Device Catalogue NumberFT16BN60NGF038N
Device Lot NumberGA029054
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown